MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Codes Mechanical Problem (1384); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
Olympus received medwatch report #3902560000-2021-8103 with an event reported that the needle lock function failed, preventing staff from securing needle while entering and exiting the airway.The issue found during a bronchoscopy procedure.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was not returned for evaluation.The cause of the reported issue is unknown at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented based on customer response received.Customer follow up response conveyed that the intended procedure was completed.Customer stated that the device is not returning as it was discarded.Customer confirmed that the correct model is na-201sx-4021.Customer answered unknown to the question of " if the user used a similar device to complete the case" , however , it was stated that the intended procedure was completed.No other information was provided.Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation and correction /updates on h6 (medical device problem code).Since the subject device was not returned for investigation, the reported phenomenon could not be confirmed.The dhr (device history record) with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.Process inspection, quality inspection, nonconforming product report.Although the subject device was not returned for investigation, it is possible to infer its cause from the description of the similar investigations performed in the past.Therefore, it was decided that it was not necessary to perform an investigation by using a device with the same structure or a similar device.Review of the ifu (instruction for use) manual (fig.Gk9898, revision no.4), showed a description related to this event.The user manual states: ·before pushing in the needle slider, make sure that the needle adjuster is firmly fixed.If the needle adjuster is not firmly fixed, the needle may pop out from the tip of the sheath beyond the intended length, leading to perforation, major bleeding, and mucosal damage.·when fixing the needle adjuster lever, if there is resistance during the operation of fixing the needle adjuster lever, release the needle adjuster lever once and fix it again.Forcibly fixing the needle while there is resistance may damage the needle adjuster lever, prevent the needle adjuster from being fixed, and cause the needle to protrude beyond the intended length, leading to perforation, major bleeding, mucosal damage, etc.Conclusion summary: the exact cause of the problem could not be conclusively identified, since the device was not retuned for the investigation.No abnormalities were found in the manufacturing record.Therefore, the phenomenon which was pointed out could not be confirmed.It is possible that the needle adjuster could not be locked, and the needle tube could not be fixed causing the reported phenomenon.In addition, the needle adjuster lever was slid to the convex area instead of the groove near the scale of the handle.This might have caused the adjuster lever to not lock.Olympus will continue to monitor complaints for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13259332
Report Number8010047-2022-01465
Device Sequence Number4663899
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberNA-201SX-4021
Device Lot NumberOYV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/16/2022
02/16/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/16/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale